MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PFLEX, 20G 8CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PFLEX, 20G 8CM FULL W/O GIVA (POWERGLIDE PRO); INTRAVASCULAR CATHETER
Catalog Number F220081
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of (b)(4) showed one other similar product complaint(s) from this lot number.The complaints for this lot number ((b)(4)) have been reported from the same facility.Device not yet returned for evaluation.
 
Event or Problem Description
Per medwatch form, the facility reported that they placed a powerglide midline catheter with the seldinger technique.Upon pulling the wire back to remove it, there was resistance felt.The healthcare professional (hcp) removed the catheter itself to see if that would help pull the wire out but the wire would not come out of the patient's arm.Ultrasound indicated that the wire was outside the vein.An x-ray was done and showed the wire inside the arm.Patient was taken to radiology for removal.It was reported that the wire was unraveled upon removal.

Brand Name
DOT PFLEX, 20G 8CM FULL W/O GIVA (POWERGLIDE PRO)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6350779
Report Number3006260740-2017-00119
Device Sequence Number10970190
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528(17)180131(10)REAU1896
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/24/2017
Report Date (Section F) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberF220081
Device Lot NumberREAU1896
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/30/2016
Event Location Hospital
Date Report to Manufacturer01/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight78
Date Report Sent to FDA12/15/2016